| Catalog Number |
CF6-8-60 |
| Medical Device Problem Codes |
Overheating of Device (1437); Device Displays Incorrect Message (2591); Output Problem (3005)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/07/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information: the right great saphenous vein was being treated.The artery/vein diameter known was 0.45 cm.Compression was being applied when the issue occurred and no adjustments were made to the parameters of the generator.Patient has been scheduled for a f/u exam.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a procedure involving the closurefast catheter, tortuosity was observed in the mid-great saphenous vein (gsv), which was described as minimal.The catheter was reported to have malfunctioned during use in the patient, with coil damage and burnt residue noted on the heating element.Temperature inconsistencies were observed, and error messages indicating low temperature, high power, and an adjust compression warning were displayed.Minimal resistance was encountered when advancing the device, and hand/manual compression was utilized.Local anesthesia and tumescent infiltration were used.The lumen was flushed prior to use, and no guidewire was used for catheter insertion.The instructions for use were followed, though issues were noted with the catheter.The device was safely removed from the patient, and the procedure was continued with the malfunctioning device.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Product analysis: one image was received.The image appears to show the heating element / coil of a closurefast device which has been overheated/ burnt/ damaged.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Image analysis the image appears to show the heating element / coil of a closurefast device which has been overheated/ burnt/ damaged.Device evaluation no ancillary devices were returned with the device.Damage was noted along the heating coil/element.Microscopic examination revealed peeling/ bending/ burning of the fep layer of the heating element/coil.Burnt biologics were observed.Examination also revealed the heating element/coil of the device was exposed.Device did not undergo functional and continuity/resistance testing due to the damage seen to the heating element/coil.The catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas.All pins were visually inspected to be straight medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.